Thunderstorm Wind, Osage
- When
- June 25, 1:47 AM CST
- Where
- Osage County, 0.78 mi WSW of Burbank
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.695, -96.733
Thunderstorm wind gusts were estimated to 70 mph.
A thunderstorm complex that developed across eastern Colorado during the afternoon of the 24th moved southeast into eastern Oklahoma by the early morning hours on the 25th. These thunderstorms gradually weakened as they moved into more stable air across eastern Oklahoma, but damaging wind did occur in Osage County while some of the storms remained intense.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A thunderstorm complex that developed across eastern Colorado during the afternoon of the 24th moved southeast into eastern Oklahoma by the early morning hours on the 25th. These thunderstorms gradually weakened as they moved into more stable air across eastern Oklahoma, but damaging wind did occur in Osage County while some of the storms remained intense.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 24, 10:40 PM CST, 3 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1140 PM CDT Sun Jun 24 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing MCS moving into northwest OK will continue eastward and likely impact NE OK terminals overnight. The southern extent is more uncertain as well as the longevity into NW AR. Pending the evolution of the overnight storms there may be continued storm chances tomorrow afternoon / evening however confidence at any specific terminal is low at this point. Otherwise light fog ahead of the approaching precip will remain patchy with VFR conditions expected outside of the influence of convection. && .PREV DISCUSSION... /Issued 944 PM CDT Sun Jun 24 2018/ ..UPDATE... DISCUSSION... Storms have developed across western Kansas into the OK panhandle, and will likely affect northeast Oklahoma sometime after midnight. Evening soundings don't show a lot of elevated instability but there is some flow. However severe potential should be somewhat limited given the airmass hasn't had time to recover with multiple rounds of storms last night and this afternoon. Made some adjustments to the going forecast for temp/cloud trends. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 89 75 94 / 70 30 40 10 FSM 68 92 75 95 / 10 10 20 10 MLC 66 92 76 94 / 40 20 30 10 BVO 65 86 72 94 / 90 50 40 10 FYV 66 87 72 90 / 20 20 40 20 BYV 68 90 72 91 / 20 20 40 20 MKO 67 89 74 92 / 40 20 40 10 MIO 69 86 74 93 / 70 40 40 20 F10 65 90 74 92 / 60 30 40 10 HHW 69 92 75 96 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous Weather Outlook National Weather Service Tulsa OK 1110 PM CDT Sun Jun 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1110 PM CDT Sun Jun 24 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily northeast Oklahoma. ONSET...After 1 AM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After midnight. DISCUSSION... Widespread thunderstorms continue to spread through far northwest Oklahoma and southern Kansas. These storms will continue eastward overnight and maintain a risk of locally damaging winds. Instability does decrease across eastern Oklahoma which should lead to a downward trend is storm intensity, however some risk of severe weather is likely to be maintained through the overnight hours. Additionally, locally heavy rainfall is possible across northeast Oklahoma. Avoid driving across flooded roads, especially at night. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Chances for thunderstorms will largely remain across northeast Oklahoma and northwest Arkansas during the early part of this week. Upper level ridging will begin to build across the Southern Plains and will become the dominant weather feature from mid week on. weather.gov/tulsa contains additional information.
The Tulsa radar (KINX), 119 km away, was scanning. The volume nearest the first event began at 07:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were estimated to 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765405.